Wisconsin, 2002

Hail in Wisconsin, September 30, 2002

September 30, 2002 · NWS DLH · 4 events in 2 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 30, 1:19 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 30, 1:19 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
315 AM CDT MON SEP 30 2002

MAIN FOCUS FOR FCST IS RAIN CHANCES THIS EVENING AND TUESDAY NIGHT.
CUREENT SURFACE ANALYSIS INDICATES LINE OF SHOWERS/THUNDERSTORMS
FROM HIB TO PRICE COUNTY IN NW WI.  THIS IS ASSOCIATED WITH THETA-E
ADVECTION/WAA ALONG WITH MORNING SUNSHINE OVER AREA.  THIS AREA OF
PRECIP WILL CONTINUE TO MOVE NORTHEAST THIS AFTERNOON AND EVENING.
NEXT AREA OF PRECIP MOVING NORTH FROM EAST-CENTRAL MN AND
WISCONSIN.  THIS IS ASSOCIATED WITH ISENTROPIC LIFT AND SOME
MOISTURE ACROSS REGION.  THIS PRECIP WILL END LATE THIS EVENING AS A
COLD FRONT NOW IN EASTERN ND MOVES THROUGH AREA.  DRIER AIR MOVES
INTO THE REGION ON TUESDAY.  ISENTROPIC LIFT DEVELOPS ACROSS THE
AREA ON TUESDAY EVENING BUT NOT MUCH MOISTURE ASSOCIATED WITH LIFT.
WILL PUT IN CHC POPS ALL AREAS.  ON WEDNESDAY...RIDGE BUILDS INTO
THE REGION GIVING THE AREA PARTYL SUNNY SKIES.

.DLH...NONE.

STEWART
Hazardous weather outlook, Sep 30, 12:30 PM CST, 3 hours 40 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
130 PM CDT MON SEP 30 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE (MONDAY)...

THIS IS A TEST. THIS IS A TEST. THIS IS A TEST.

.SPOTTER CALL TO ACTION STATEMENT...

THIS IS A TEST. THIS IS A TEST. THIS IS A TEST.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

...THIS IS A TEST THIS IS A TEST...
THIS IS A TEST. THIS IS A TEST.

DLT

The radar

The Duluth radar (KDLH), 39 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Douglas

When
September 30, 4:10 PM CST
Where
Douglas County, Patzau
Measured
0.88 in hail
Reported by
STORM CHASER
Coordinates
46.483, -92.217

Hail, Price

When
September 30, 4:37 PM CST
Where
Price County, Phillips
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.683, -90.400

Hail, Price

When
September 30, 4:41 PM CST
Where
Price County, Park Falls
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.933, -90.450

Hail, Price

When
September 30, 6:42 PM CST
Where
Price County, Prentice
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.550, -90.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2002Every state in 2002This day in weather historyWarnings in Wisconsin, September 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320330, 5320242, 5320329, 5320331.